Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 152, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 14, 2016, 6:39 PM MDT for Elbert County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 6:39 PM MDT (00:39 UTC)
- Expired
- Jul 14, 2016, 7:09 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Elbert County, CO
The radar
The Denver radar (KFTG), 72 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
160
WUUS55 KBOU 150039
SVRBOU
COC039-150130-
/O.NEW.KBOU.SV.W.0152.160715T0039Z-160715T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
639 PM MDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 730 PM MDT
* AT 639 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF CALHAN...OR 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ELBERT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10447 3919 10448 3922 10409 3913 10410
TIME...MOT...LOC 0039Z 270DEG 27KT 3914 10437
HAIL...1.25IN
WIND...60MPH
$$
DANKERS1 follow-up statement
108
WWUS55 KBOU 150109
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
709 PM MDT THU JUL 14 2016
COC039-150119-
/O.CAN.KBOU.SV.W.0152.000000T0000Z-160715T0130Z/
ELBERT CO-
709 PM MDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3913 10447 3919 10448 3922 10409 3913 10410
TIME...MOT...LOC 0108Z 270DEG 27KT 3914 10408
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:11 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 3:11 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 311 PM MDT THU JUL 14 2016 .SHORT TERM...(This evening through Friday) Issued at 211 PM MDT Thu Jul 14 2016 Satellite is showing the boundary in place over Lincoln county with storms starting to fire off along the boundary and move eastward. Conditions over the Denver metro are too stable for storms at this time. However...model soundings are showing the potential for destabilization later this evening where storms could form off moisture and theta-e advection. Overnight...the return of some low level moisture in south to southeasterly flow could bring some stratus onto the plains. Winds will return to a more NW direction by tomorrow afternoon that will scatter out any mid levels clouds and heat temperatures back into the 90s on the plains. For tomorrow afternoon a shortwave trough is progged to clip the NE corner of the state bringing increasing easterly flow through the afternoon and evening. Models are showing increasing moisture east of I-25 and along the Palmer Divide by the late afternoon. Instability and deep shear values are greatest in this region where the highest pops will be placed. .LONG TERM...(Friday night through Thursday) Issued at 211 PM MDT Thu Jul 14 2016 The flow aloft will begin to transition back to Southwest over the weekend with warmer temperatures again under the dry and warmer flow. Still moisture will be a bit deeper over the far Eastern plains of Colorado with higher chances of thunderstorms out East. Temperatures over the lower elevations will rise well in the 90s on both Saturday and Sunday. The broad area of high pressure aloft6 will continue to build into the central plains through the middle of next week. This will gradually increase the moisture over Western Colorado and the mountains from Monday through Wednesday. High Ridge placement though will likely keep the plains Eastern plains mainly dry. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 211 PM MDT Thu Jul 14 2016 VFR conditions are expected for the next 24 hours. Winds will continue to transition easterly by 02z. Storms to the south could bring some increased outflow potential later this evening with southerly winds by 05z. Drainage will move in for the overnight hours before moving to NNW flow for tomorrow. && .FIRE WEATHER... Issued at 211 PM MDT Thu Jul 14 2016 Fire danger will continue to be elevated due to lwo humidities and dry conditions for Friday afternoon in the mountains and high valleys. However...winds will continue to be below red flag thresholds with winds ranging from 5 to 15 mph with some gusts up to 20 mph after 1300 from the NW. Fire weather danger will increase again this weekend with the warmer conditions and potential for increase winds on Saturday. No watches yet but certainly a potential for heightened concerns by Saturday afternoon. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Bowen LONG TERM...Entrekin AVIATION...Bowen FIRE WEATHER...Bowen/Entrekin
Hazardous weather outlook, Jul 14, 10:15 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1015 AM MDT THU JUL 14 2016 COZ030>051-151615- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1015 AM MDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SLIGHTLY COOLER TODAY ON THE PLAINS WITH CONTINUED WARM AND DRY CONDITIONS IN THE MOUNTAINS AND HIGH VALLEYS. WINDS WILL BE LIGHTER TODAY BUT FIRE DANGER WILL STILL BE ELEVATED DUE TO THE CONTINUED DRY CONDITIONS IN THE HIGH COUNTRY. A FEW MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING. MOST OF THESE STORMS WILL BEGIN ON THE PALMER DIVIDE AND THEN SPREAD AND DEVELOP EAST/NORTHEAST ACROSS THE PLAINS TONIGHT...MAINLY ELBERT AND LINCOLN COUNTIES. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS LATE ON FRIDAY COULD PRODUCE LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL ON THE NORTHEAST PLAINS. DRIER AND WARMER CONDITIONS WILL THEN RETURN TO THE OUTLOOK AREA OVER THE WEEKEND UNDER A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE. BY SUNDAY VERY WARM TEMPERATURES...LOW HUMIDITY AND GUSTY SOUTHWEST WINDS WILL LIKELY ELEVATE THE WILDLAND FIRE DANGER ACROSS THE REGION. BY EARLY NEXT WEEK MOIST SUBTROPICAL AIR FLOWING UP FROM THE DESERT SOUTHWEST WILL RISE THE HUMIDITY AND INCREASE THE CHANCE FOR THUNDERSTORMS PARTICULARLY ACROSS THE HIGH COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 14, 5:02 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 502 PM MDT THU JUL 14 2016 COZ047-142345- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO- 502 PM MDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL 545 PM MDT... AT 458 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER EAST CENTRAL LINCOLN COUNTY. THE STRONGEST STORM WAS 6 MILES NORTHEAST OF BOYERO...OR 22 MILES SOUTH OF FLAGLER...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOYERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3888 10363 3907 10359 3909 10317 3884 10317 TIME...MOT...LOC 2258Z 272DEG 37KT 3898 10317 DANKERS
Special weather statement, Jul 14, 6:33 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
633 PM MDT THU JUL 14 2016
COZ041-150115-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
633 PM MDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT COUNTY UNTIL
715 PM MDT...
AT 633 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF ELBERT...OR 30 MILES NORTHEAST OF
COLORADO SPRINGS...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL ELBERT
COUNTY.
LAT...LON 3922 10441 3919 10420 3914 10417 3913 10421
3913 10451
TIME...MOT...LOC 0033Z 263DEG 29KT 3915 10442
RTGThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:33 PM MDT | Special Weather Statement | BOU | Elbert | 42 min |
| Jul 14, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 18 min |
| Jul 15, 2:50 AM MDT | Fire Weather Watch | BOU | Grand, Jackson, Summit | 12 hr |
| Jul 15, 3:00 PM MDT | Red Flag Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Larimer and 2 more | 30 hr |
| Jul 15, 4:07 PM MDT | Special Weather Statement | BOU | Douglas | 23 min |
| Jul 15, 4:22 PM MDT | Special Weather Statement | BOU | Broomfield | 23 min |
| Jul 15, 5:04 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 26 min |
| Jul 15, 5:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 30 min |
| Jul 15, 5:50 PM MDT | Special Weather Statement | BOU | Douglas | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.